Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 3, NWS Amarillo, TX

February 14, 2025Beaver County, Cimarron County, Texas County, Oklahoma; 7 counties in Texas

NWS Amarillo, TX issued this wind advisory at Feb 14, 2025, 3:41 AM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 7 counties in Texas. It took effect at Feb 14, 2025, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2025, 3:41 AM CST (09:41 UTC)
In effect from
Feb 14, 2025, 9:00 AM CST
Expired
Feb 14, 2025, 6:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS74 KAMA 140941
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
341 AM CST Fri Feb 14 2025

OKZ001>003-TXZ001>007-141800-
/O.NEW.KAMA.WI.Y.0003.250214T1500Z-250215T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-
Including the cities of Hartley, Farnsworth, Keyes, Conlen,
Channing, Stratford, Higgins, Dalhart, Beaver, Ware, Follett,
Booker, Four Way, Gruver, Spearman, Dumas, Romero, Perryton,
Boise City, Masterson, Wolf Creek Park, Guymon, Forgan, and Waka
341 AM CST Fri Feb 14 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In 
  Texas, Dallam, Hansford, Hartley, Lipscomb, Moore, Ochiltree, and 
  Sherman Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DGW
1 follow-up statement
521 
WWUS74 KAMA 141740
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1140 AM CST Fri Feb 14 2025

OKZ001>003-TXZ001>007-150000-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-250215T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-
Including the cities of Higgins, Romero, Channing, Conlen,
Gruver, Four Way, Follett, Dumas, Masterson, Keyes, Dalhart, Wolf
Creek Park, Ware, Forgan, Spearman, Stratford, Booker, Boise
City, Hartley, Beaver, Perryton, Farnsworth, Waka, and Guymon
1140 AM CST Fri Feb 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In 
  Texas, Dallam, Hansford, Hartley, Lipscomb, Moore, Ochiltree, and 
  Sherman Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:01 PM CST, 5 hours 40 minutes earlier. Its key messages:

  • Issued at 205 PM CST Thu Feb 13 2025 -Mild on Friday and Monday for Temperatures. -Spotty winter weather possible on Saturday night and Tuesday across the northern Panhandle. -Very cold wind chills possible Tuesday night and Wednesday night.
Area forecast discussion, Feb 13, 10:01 PM CST, 5 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1001 PM CST Thu Feb 13 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 205 PM CST Thu Feb 13 2025

-Mild on Friday and Monday for Temperatures.

-Spotty winter weather possible on Saturday night and Tuesday
 across the northern Panhandle.

-Very cold wind chills possible Tuesday night and Wednesday night.

&&

.SHORT TERM ...
(This evening through Friday night)
Issued at 205 PM CST Thu Feb 13 2025

Slight ridging is already taking place over the FA ahead of the
next system that is currently a closed low off the coast of the
PacNW. Today's ridging may start to bring in some warmer H85
temperatures this afternoon to the western combined Panhandles.
Based on this mornings upper air sounding the H85 temperatures
over Amarillo were around -6.6 degrees C. Some models only have
H85 temperatures warming to around -1 C over Amarillo this
afternoon while others have +1 C. This may make the difference of
a high around 37 to 40 degrees F or around 40 to 44 degrees F for
an afternoon high. There should be a decent temperature gradient
across the FA with lower 40s in the west to lower and mid 30s to
the east today. The eastern Panhandles are expected to see H85
temperatures remain below 0 degrees C. Depending on what H85
temperatures do overnight will depend on how cold the west gets
for an overnight low as there should be plenty of mixing. Winds
are expected to come up overnight and may be able to keep the
western combined Panhandles just around freezing while the east
still seed temps fall into the 20s.

Overnight the surface pressure gradient will begin to steepen
bringing winds up to around 15 to 20 mph by midnight. Some areas
may experience some higher gusts depending on the efficiency of
mixing as a low level jet is progged to pick up to around 50 kts
across northern portions of the FA overnight. After sunrise
tomorrow morning southerly winds should become more southwesterly
and pick up to around 25 to 35 mph with higher gusts up to 40 and
45 mph possible. The windiest part of the combined Panhandles will
be the northwest that is progged to be under the left entrance
region of the low level jet, and may see gusts exceed 55-60 mph.
On the leading edge of the aforementioned system some mid to high
level clouds are expected for Friday. This is expected to impede
overall daytime warming and limit the amount of mixing. The H5 jet
is progged to pick up to around 60 to 70 kts over the FA by the
afternoon but winds should hopefully not be mixing anywhere near
that high. Although, will have to keep an eye on some potential
rogue wind gusts up to 55 and 60 mph both in the morning in the
northwest and afternoon elsewhere.

Overnight Fri into Sat morning winds should subside to around 10
to 15 mph. A frontal system will push in as well with winds
shifting to the north by sunrise Sat. Sat morning lows are progged
to be in the mid to upper 20s across the northern FA and low to
mid 30s across the southern FA.

36

&&

.LONG TERM ...
(Saturday through next Wednesday)
Issued at 205 PM CST Thu Feb 13 2025

Below normal temperatures expected Sat and Sun behind a cold front
Sat morning. Some light snow may be possible Sat/Sat night as
well behind the front. Afternoon temps Mon progged to return to
the lower 60s for central and western parts of the FA. After the
brief warm up on Mon, another system is progged to bring back
winter weather, below normal daytime highs, and sub-zero wind
chills Tue and Wed night.

For Sat, the next system is expected to come across as an open
wave with 20 to 40 percent chance of snow in the north and
rain/snow mix to rain in the southwest. Snow amounts look to be
minimal at this time with generally less than an inch across the
northern combined Panhandles. Probabilities for one inch of snow
stand at around 25 percent for Boise City with a decrease to 9
percent at Dalhart at this time. Guymon has around a 14 percent
chance with probabilities dropping off to the east and south of
these areas.

The upper level trough should exit the area on Sun, with
temperatures warming to near to above normal temperatures on
Monday. Have left NBM winds in for Monday afternoon but these
winds may still be a bit on the low side, 15-20 mph, may be more
in the 20-25 mph range. A leeside surface low is progged to set up
over parts of eastern NM and may bring some strong pressure
gradient winds to the area Monday afternoon ahead of the next cold
air mass set to push into the area Tue. The cold front Mon night
into Tue morning is progged to bring CAA with Tue highs staying
below freezing for much of the FA for an afternoon high. This
means single digit lows for Tue night and combined with the wind,
wind chill values are expected to be in the negative values both
for Tue night and Wed night. The upper level trough bringing this
cold front will also bring a chance for some snow Tue afternoon
into Tue evening.

36

&&

.AVIATION...
(06Z TAFS)
Issued at 959 PM CST Thu Feb 13 2025

Southerly winds overnight at around 20 knots with higher gusts
will veer slightly and increase to 25 to 30 knots with higher
gusts by mid morning. Winds will slowly decrease with the setting
sun. Skies are expected to remain VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                26  61  33  48 /   0   0  10  20
Beaver OK                  22  58  26  41 /   0  10  10  20
Boise City OK              28  61  25  43 /   0   0  10  30
Borger TX                  27  64  32  47 /   0   0  10  20
Boys Ranch TX              29  66  31  48 /   0   0  10  30
Canyon TX                  27  62  34  49 /   0   0   0  20
Clarendon TX               23  58  35  50 /   0   0   0  10
Dalhart TX                 27  62  26  44 /   0   0  10  40
Guymon OK                  24  64  26  41 /   0   0  10  30
Hereford TX                28  62  34  51 /   0   0  10  20
Lipscomb TX                24  54  30  41 /   0   0  10  20
Pampa TX                   24  58  32  45 /   0   0  10  20
Shamrock TX                22  54  33  48 /   0   0   0  10
Wellington TX              23  55  35  51 /   0   0   0  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...36
LONG TERM....36
AVIATION...15
Hazardous weather outlook, Feb 13, 2:08 PM CST, 13 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
208 PM CST Thu Feb 13 2025

OKZ001>003-TXZ001>020-317-140815-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
208 PM CST Thu Feb 13 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...The rest of today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Light snow possible to the north on Saturday and again on Tuesday.

Very cold wind chills possible Tuesday night and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2025Wind Advisories in Oklahoma, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.